Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed norethisterone for unusual spotting. Scan showed fibroid. What should be done?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13203 Questions

default
Posted on Wed, 26 Dec 2012 in Women's Health
Question: i have been prescribed norethisterone as i have been having unusual spotting/bleeding for just over 2 weeks now. it is very dark brown in colour and it is not the usual "between periods" bleeding. normally when i have a period, i bleed for about 5 days and it stops pretty much straight away. my GP initially thought it might be an usual case of thrush - except there was no smell - and prescribed me with fluconazole 5 days ago. This hasn't changed anything. i went to my local A&E hospital as my GP is not great with getting prompt appointments and he prescribed me with Norethisterone to stop the bleeding but reccomended me to get an ultrasound. The A&E doctor did a simple XXXXXXX check with a clamp type contraption and he said my vagina walls looked fine but reccomended the ultrasound to get a closer look at my uterus which is where he reckons the bleeding is coming from. His opinion is that it might be fibroids. More than anything I'd like a second opinion or what your diagnosis is. This is really weighing heavy on my mind. I am a 29 year old sexually active female but always use protection. Thanks.
doctor
Answered by Dr. Rakhi Tayal 37 minutes later
Hello,
Thanks for posting your query.
The mild brownish spotting that you are having is likely to be due to a uterine or cervical cause like uterine polyp, cervical dysplasia, chronic cervicitis, cervical polyp, vaginal bacterial infection, dysfunctional uterine bleeding. etc.
To find out the cause, you need to go for a PAP smear and a lower abdomen ultrasound scan.
In case no pathology is detected, then dysfunctional uterine bleeding is likely which can be taken care of with the hormonal therapy like norethisterone.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 6 hours later
can i just check if i should still be taking my cilest tablets with the norethisterone?
doctor
Answered by Dr. Rakhi Tayal 4 hours later
Hello.
Thanks for writing again.
If you are already taking cilest pills regularly then you should continue with them as stopping the pills will cause an increased bleeding.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Progestagens

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

Hi.. I was on my period 2 weeks ago and and I had sex last week monday and a few hours later I took levonelle 1500
the thing is that my parents are not aware that ive taken the medicine and are suspicious so they want me to do a blood test next monday... I just want to know that how long does the medicine stay in the body and if they will be able to find out if I took the contraceptive medicine or not through a blood test?

doctor1 MD

Hi Doctor....I took LEVONELLE in Portsmouth,UK on 21 oct 2013.then I got brown discharge and I got menstrual periods on 3 Nov 2013....then again I took LEVONELLE pill on 11 Nov 2013 and again got periods but got midcycle bleeding in month of 17dec 2013 ....I gained 10 kgs weight and felt dizziness....so is it because of side effects of LEVONELLE pill...please confirm...thanks.Later again I took Levonelle on 10 Feb 2014 and 2 march 2014

doctor1 MD

Hi me and my wife had unprotected sex yesterday, She had her period on 18th and was over on 22nd June We tried to look up for emergency pills here in UAE and couldnt find any. Most of the contraceptive pills here are based on drospirenone and ethinyloestradiol Would taking multiple tablets of those give the same effect. as emergency pills?

doctor1 MD

Hi Doctor, what is the treatment for polycystic ovarian bilateral.

doctor1 MD

Would like to have solution for PCOD , irregular menses problem

doctor1 MD

Doctor recommended Naturogest 200 after IUI.Is taking the medicine orally okay?